zbMATH — the first resource for mathematics

Nonlinear oscillations of fourth order quasilinear ordinary differential equations. (English) Zbl 1249.34111
The equation \[ (p(t)| u''| ^{\alpha} \text{sgn}\;u'')'' + q(t)| u| ^{\lambda} \text{sgn}\;u = 0 \] is considered with \(\alpha>0\), \(\lambda>0\) and \(p, q\colon [T, \infty)\mapsto(0,\infty)\) continuous, under the assumptions \[ \displaystyle{\int^{\infty}\left({{t}\over{p(t)}}\right)^{1/\alpha}dt<\infty , \;\int^{\infty}{{t}\over{(p(t))^{1/\alpha}}}dt<\infty}. \] The main results are as follows.
Theorem 1. If \(\lambda>\alpha\) and \(c_1t^k\leq p(t)\leq c_2t^k\) with \(c_1>0\), \(c_2>0\), \(k\in {\mathbb R}\) constants, then every solution of the equation is oscillatory if and only if \[ \int^{\infty}t^{1+2\lambda-(k\lambda)/\alpha}q(t)dt = \infty. \]
Theorem 2. If \(\lambda<\alpha\) and \(c_1t^k\leq p(t)\leq c_2t^k\;;\;c_3t^l\leq q(t)\leq c_4t^l\) where \(c_i>0\), \(i=1, 2, 3, 4\), \(k>0\), \(l\in {\mathbb R}\), then every solution of the equation is oscillatory if and only if \(\alpha+\lambda+l+2\geq k\).
These results are further used in the analysis of the solutions of the binary elliptic system \[ \begin{cases}\triangle u=f(x)| v| ^{\sigma} \text{sgn}\;v, \\ \triangle v = -g(x)| u| ^{\tau} \text{sgn} \;u\end{cases},\;x\in\Omega = \mathbb R^N\setminus B(0, R) \] with \(N\geq 3\), \(f,g\in C(\Omega;(0,\infty))\), \(\sigma,\tau\geq 1\).

34C10 Oscillation theory, zeros, disconjugacy and comparison theory for ordinary differential equations
34D05 Asymptotic properties of solutions to ordinary differential equations
Full Text: DOI
[1] K. Kamo and H. Usami, Oscillation theorems for fourth-order quasilinear ordinary differential equations, Studia Sci. Math. Hungar., 39 (2002), 385–406. · Zbl 1026.34054
[2] T. Kusano and M. Naito, Nonlinear oscillation of fourth order differential equations, Can. J. Math., 28 (1976), 840–852. · Zbl 0432.34022 · doi:10.4153/CJM-1976-081-0
[3] T. Kusano and T. Tanigawa, On the structure of positive solutions of a class of fourth order nonlinear differential equations, Annali di Mathematica, 185 (2006), 521–536. · Zbl 1232.34056 · doi:10.1007/s10231-005-0165-5
[4] T. Kusano and M. Naito, On fourth-order nonlinear oscillations, J. London Math. Soc., 14 (1976), 91–105. · Zbl 0385.34014 · doi:10.1112/jlms/s2-14.1.91
[5] M. Naito and F. Wu, A note on the existence and asymptotic behavior of nonoscillatory solutions of fourth order quasilinear differential equations, Acta Math. Hungar., 102 (2004), 177–202. · Zbl 1048.34077 · doi:10.1023/B:AMHU.0000023215.24975.ee
[6] D. R. Smart, Fixed Point Theorems, Cambridge University Press (London, 1974). · Zbl 0297.47042
[7] T. Tanigawa, Oscillation and nonoscillation theorems for a class of fourth order quasilinear functional differential equations, Hiroshima Math. J., 33 (2003), 297–316. · Zbl 1065.34062
[8] F. Wu, Nonoscillatory solutions of fourth order quasilinear differential equations, Funkcial. Ekvac., 45 (2002), 71–88. · Zbl 1157.34319
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.